Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 24, NWS Nashville, TN

May 26, 2004Putnam County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 26, 2004, 7:59 PM CDT for Putnam County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 7:59 PM CDT (00:59 UTC)
Expired
May 26, 2004, 10:00 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Putnam County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 270101
FFWBNA
TNC141-270300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PUTNAM COUNTY IN TENNESSEE

* UNTIL 1000 PM CDT

* AT 754 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OCCURRING  
  WITH A CLUSTER OF THUNDERSTORMS AROUND COOKEVILLE AND ALGOOD.

IN ADDITION...A TRAINED WEATHER SPOTTER REPORTED SIX INCHES OF WATER 
OVER SOME ROADWAYS IN COOKEVILLE, WITH CARS STALLING.

* CITIES AFFECTED THROUGH 1000 PM CDT INCLUDE...
  MONTEREY...COOKEVILLE...ALGOOD

STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW
ENFORCEMENT.

LAT...LON 3615 8511 3601 8528 3608 8558 3625 8557
          3631 8549 3621 8533
$$
ROSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:30 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 26, 2:30 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED MAY 26 2004

.SHORT TERM...(THROUGH THURSDAY)
CURRENT...LINE OF STORMS (SOME SEVERE) CONTINUE IN E-W FASHION OVER
SOUTHERN KY...WITH EVER SO SLIGHT MOVEMENT TO S. SOME BREAKS IN
CLOUDINESS...ESPECIALLY S...HAS ALLOWED MERCURY TO CLIMB INTO LOWER
TO MID 80S.

FRONTAL BOUNDARY TO N WILL SAG SOUTHWARD. CHANCES FOR RAIN DROP OFF
TONITE AND THU AS RAIN WILL JUST SKIRT BY TO OUR N...MUCH LIKE TODAY.

.LONG TERM...
QUESTION AS TO WHETHER OR NOT FRONT EVER GETS INTO CWA. ALL MODELS
SHOW IT REACHING FAR NORTHERN COUNTIES LATE THU NITE OR EARLY FRI...
B4 MOVING BACK N AS WARM FRONT FRI NITE. WILL KEEP POPS IN CHANCE CAT
HIEST POPS N...AS UNCERTAINTY DEFINITELY EXISTS.

RAIN CHANCES FAIRLY LOW SAT INTO SUN...THEN PICKING UP SUN NITE AND
MON AS FRONT MOVES IN.

AS FOR TEMPS...COMPROMISE LOOKS BEST.

BNA BT 72/86/68/82 5355
CKV BT 68/86/68/82 5355
CSV BE 69/81/67/79 3234
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 26, 9:15 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT WED MAY 26 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
915 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. MOIST AND UNSTABLE AIR
WILL BE PRESENT OVER THE REGION THROUGH TONIGHT. A FRONTAL BOUNDARY
WILL STALL JUST NORTH OF THE MID STATE...AND A SERIES OF
DISTURBANCES WILL MOVE ALONG THE BOUNDARY. CLUSTERS OF THUNDERSTORMS
WILL DEVELOP...WITH THE GREATEST COVERAGE EXPECTED OVER THE NORTHERN
COUNTIES OF THE MID STATE.

LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN PONDING OF WATER ON
ROADS AND RAPID RISES OF SMALL STREAMS. AREAS NORTH OF INTERSTATE 40
WILL HAVE THE GREATEST CHANCES FOR HEAVY RAINFALL. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

13

In the hours before

Local storm report, May 26, 5:57 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     6 NNE LAFAYETTE         36.60N 85.99W
05/26/2004                   MACON              TN   TRAINED SPOTTER

            TREES BLOWN DOWN ON CARS AT UNDERWOOD

&&

ROSE
Local storm report, May 26, 6:11 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     4 NNE SPRINGFIELD       36.55N 86.85W
05/26/2004                   ROBERTSON          TN   LAW ENFORCEMENT

            BARNS BLOWN DOWN

0438 PM     HAIL             5 NNW SPRINGFIELD       36.57N 86.91W
05/26/2004  1.75 INCH        ROBERTSON          TN   LAW ENFORCEMENT

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:03 PM CDTSevere Thunderstorm WarningOHXMacon27 min
May 26, 7:21 PM CDTFlash Flood WarningOHXCumberland3 hr
May 26, 7:53 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam37 min
May 26, 8:28 PM CDTSevere Thunderstorm WarningOHXCumberland22 min

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.